MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2023-02734 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter) (2) mfr # 2029046-2023-02735 for product code nr7tcsiy (navistar® rmt thermocool® electrophysiology catheter).
 
Event or Problem Description
It was reported a patient underwent an idiopathic ventricular tachycardia (idvt) procedure ablation procedure which included the use of a thermocool® smart touch® sf bi-directional navigation catheter and a navistar® rmt thermocool® electrophysiology catheter and the patient suffered cardiac tamponade requiring per pericardiocentesis, a sternotomy and prolonged hospitalization.After ablation, they were preparing to go left sided and patient became hypotensive.Using ultrasound they saw a pericardial effusion.A pericardiocentesis was performed, an unknown amount of fluid was removed.Then a sternotomy was performed patient was stable when they left the lab to go to the intensive care unit (icu) and hospitalized for a week.Discharged with full recovery.Physician's opinion the cause was ablating on the free wall of the right ventricle where tissue is thinner.No steam pop.Correct settings on devices and no error messages on the equipment.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) on 19-dec-2023, it was noticed the incorrect manufacture ref # was reported in the supplemental (follow-up) mdr # 1 as "(b)(4)".The correct manufacture ref # is (b)(4).
 
Additional Manufacturer Narrative
It was reported a patient underwent an idiopathic ventricular tachycardia (idvt) procedure ablation procedure which included the use of a thermocool® smart touch® sf bi-directional navigation catheter and a navistar® rmt thermocool® electrophysiology catheter and the patient suffered cardiac tamponade requiring per pericardiocentesis, a sternotomy and prolonged hospitalization.After ablation, they were preparing to go left sided and patient became hypotensive.Using ultrasound they saw a pericardial effusion.A pericardiocentesis was performed, an unknown amount of fluid was removed.Then a sternotomy was performed patient was stable when they left the lab to go to the intensive care unit (icu) and hospitalized for a week.Discharged with full recovery.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18187589
Report Number2029046-2023-02735
Device Sequence Number7322208
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public10846835008500
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNR7TCSIY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/19/2023
12/19/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/18/2023
12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,F,2.4MMLE,282MM,; CARTO 3 SYSTEM.; PENTARAY NAV ECO 7FR, F, 2-6-2.; SMARTABLATE GENERATOR KIT-US.; THMCL SMTCH SF BID, TC, D-F.; UNKNOWN PUMP.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight98 KG